Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 11, 2016, 8:01 PM MDT. It took effect at Jul 12, 2016, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2016, 8:01 PM MDT (02:01 UTC)
- In effect from
- Jul 12, 2016, 10:00 AM MDT
- Expired
- Jul 12, 2016, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
627 WWUS85 KCYS 120201 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 801 PM MDT MON JUL 11 2016 ...RED FLAG WARNING FOR AREAS TO THE EAST OF THE LARAMIE RANGE ON TUESDAY... .A VERY DRY AIRMASS OVER THE AREA WILL REMAIN FOR THE NEXT SEVERAL DAYS. WIDESPREAD RED FLAG CONDITIONS ARE EXPECTED TO RETURN ON TUESDAY ACROSS THE PLAINS DUE TO DRY AND WINDY CONDITIONS. NEZ311-312-WYZ301-310-121300- /O.EXP.KCYS.FW.W.0010.000000T0000Z-160712T0200Z/ /O.UPG.KCYS.FW.A.0009.160712T1600Z-160713T0200Z/ /O.NEW.KCYS.FW.W.0011.160712T1600Z-160713T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 801 PM MDT MON JUL 11 2016 ...TODAY'S RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 301...310...311 AND 312... ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...310...311 AND 312... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED FOR TUESDAY. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT TUESDAY AFTERNOON. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ313-121300- /O.EXP.KCYS.FW.W.0010.000000T0000Z-160712T0200Z/ /O.NEW.KCYS.FW.W.0011.160712T1600Z-160713T0200Z/ SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- 801 PM MDT MON JUL 11 2016 ...TODAY'S RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 313... ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. * WIND...SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED FOR TUESDAY. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT IN THE AFTERNOON. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
5 follow-up statements
058 WWUS85 KCYS 120903 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 303 AM MDT TUE JUL 12 2016 ...RED FLAG WARNING FOR AREAS TO THE EAST OF THE LARAMIE RANGE THIS AFTERNOON... .A VERY DRY AIRMASS ALONG WITH GUSTY WINDS WILL CAUSE WIDESPREAD RED FLAG CONDITIONS TO DEVELOP ACROSS THE PLAINS THIS AFTERNOON. NEZ311>313-WYZ301-310-122215- /O.CON.KCYS.FW.W.0011.160712T1600Z-160713T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 303 AM MDT TUE JUL 12 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...310...311...312 AND 313... * WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH FROM LATE MORNING THROUGH THE AFTERNOON. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT THIS AFTERNOON. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
477 WWUS85 KCYS 121848 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1248 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING FOR AREAS TO THE EAST OF THE LARAMIE RANGE INTO EARLY THIS EVENING... .A VERY DRY AIRMASS ALONG WITH GUSTY WINDS WILL PRODUCE WIDESPREAD RED FLAG CONDITIONS ACROSS THE PLAINS INTO EARLY THIS EVENING. NEZ311>313-WYZ301-310-130200- /O.CON.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 1248 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...310...311... 312 AND 313... * WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH THE AFTERNOON INTO EARLY THIS EVENING. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT THIS AFTERNOON. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
901 WWUS85 KCYS 122046 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 246 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING FOR AREAS TO THE EAST OF THE LARAMIE RANGE INTO EARLY THIS EVENING... .A VERY DRY AIRMASS ALONG WITH GUSTY WINDS WILL PRODUCE WIDESPREAD RED FLAG CONDITIONS ACROSS THE PLAINS INTO EARLY THIS EVENING. RED FLAG CONDITIONS MAY DEVELOP OVER SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE WEDNESDAY AFTERNOON. WYZ301-310-131015- /O.NEW.KCYS.FW.A.0010.160713T1800Z-160714T0100Z/ /O.CON.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 246 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 310... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING. * WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH INTO EARLY THIS EVENING. SIMILAR WINDS AREA POSSIBLE AGAIN WEDNESDAY AFTERNOON. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT BOTH AFTERNOONS. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ311>313-130200- /O.CON.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- 246 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 311...312 AND 313... * WIND...SOUTH TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH INTO EARLY THIS EVENING. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT THIS AFTERNOON. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
420 WWUS85 KCYS 130217 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 817 PM MDT TUE JUL 12 2016 ...FIRE WEATHER WATCH IN EFFECT FOR AREAS TO THE EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING ON TUESDAY... .A VERY DRY AIRMASS ALONG WITH GUSTY WINDS AROUND 25 TO 30 MPH ON TUESDAY COULD AGAIN PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE PLAINS OF EASTERN WYOMING EAST OF THE LARAMIE RANGE TUESDAY AFTERNOON. WYZ301-310-131030- /O.EXP.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/ /O.CON.KCYS.FW.A.0010.160713T1800Z-160714T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 817 PM MDT TUE JUL 12 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS FIRE WEATHER ZONES 301 AND 310... ...RED FLAG WARNING HAS EXPIRED FOR THIS AFTERNOON AND EVENINGACROSS FIRE WEATHER ZONES 301 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING. * WIND...WEST TO NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH POSSIBLE WEDNESDAY AFTERNOON. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT WEDNESDAY AFTERNOON. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED AGAIN ON WEDNESDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ311>313-130330- /O.EXP.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- 817 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 311...312 AND 313... WINDS HAVE DIMINISHED TO AROUND 10 MPH MOST LOCATIONS WHILE RELATIVE HUMIDITY VALUES ARE EXPECTED TO GRADUALLY RISE ABOVE 20 PERCENT OVER THE COURSE OF THE MID EVENING HOURS. THE IMPROVING WIND AND HUMIDITY CONDITIONS WILL HELP GRADUALLY EASE CRITICAL FIRE WEATHER CONCERNS THROUGH THE EVENING HOURS. $$
690 WWUS85 KCYS 130223 CCA RFWCYS URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 823 PM MDT TUE JUL 12 2016 ...FIRE WEATHER WATCH IN EFFECT FOR AREAS TO THE EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING ON TUESDAY... .A VERY DRY AIRMASS ALONG WITH GUSTY WINDS AROUND 25 TO 30 MPH ON WEDNESDAY COULD AGAIN PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE PLAINS OF SOUTHEASTERN WYOMING WEDNESDAY AFTERNOON. WYZ301-310-131200- /O.EXP.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/ /O.CON.KCYS.FW.A.0010.160713T1800Z-160714T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 823 PM MDT TUE JUL 12 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS FIRE WEATHER ZONES 301 AND 310... ...RED FLAG WARNING HAS EXPIRED FOR THIS AFTERNOON AND EVENINGACROSS FIRE WEATHER ZONES 301 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH EARLY WEDNESDAY EVENING. * WIND...WEST TO NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH POSSIBLE WEDNESDAY AFTERNOON. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT WEDNESDAY AFTERNOON. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED AGAIN ON WEDNESDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ311>313-130330- /O.EXP.KCYS.FW.W.0011.000000T0000Z-160713T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- 823 PM MDT TUE JUL 12 2016 ...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 311...312 AND 313... WINDS HAVE DIMINISHED TO AROUND 10 MPH MOST LOCATIONS WHILE RELATIVE HUMIDITY VALUES ARE EXPECTED TO GRADUALLY RISE ABOVE 20 PERCENT OVER THE COURSE OF THE MID EVENING HOURS. THE IMPROVING WIND AND HUMIDITY CONDITIONS WILL HELP GRADUALLY EASE CRITICAL FIRE WEATHER CONCERNS THROUGH THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 11, 6:02 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 11, 6:02 PM MDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
602 PM MDT MON JUL 11 2016
.UPDATE...
Issued at 601 PM MDT Mon Jul 11 2016
Winds are on the steady decrease...so allowed the High Wind
Warning and Wind Advisory to expire on time. Bumped up PoPs
through 03Z across Kimball and Cheyenne Counties as widely
scattered showers with a few t-storms have developed along a
convergence boundary situated along the NE/CO borders. Likely will
see gusty winds but very little rainfall with this activity due
to a very dry boundary layer in place. Also, smoke has become
quite prevalent across the region due to a number of wildfires
that have sparked up, so folks with smoke allergies will want to
take action to minimize their exposure to the outdoors.
UPDATE Issued at 427 PM MDT Mon Jul 11 2016
Included central Laramie County into the High Wind Warning as
winds ramped up quick at KCYS ASOS and peaked at 58 mph shortly
after 4pm. Still plenty of mixing potential through early evening,
so wouldn't be surprised to see strong winds periodically through
sunset.
Peak winds so far today were 64 mph at F.E. Warren Air Force
Base, 63 mph at the Dale Railroad site near Tie Siding, and 61 mph
at Bordeaux. All occurred between 2-4 pm.
&&
.SHORT TERM...(This evening through Wednesday)
Issued at 241 PM MDT Mon Jul 11 2016
Lots going on in the short term...mainly dealing with winds and
fire weather issues.
Currently...Pretty strong winds ongoing this afternoon with most
Panhandle METARs reporting wind gusts to 45MPH. We have had wind
gusts in southeast Wyoming gusting in the 50s this afternoon.
Halleck Ridge...Cooper Cove...Dana Ridge WYDOT sites along I-80
have been reporting 52-53 MPH gusts. Buford WYDOT site is
reporting 54 MPH and Bordeaux's last report had a gust to 55MPH.
Mixing really well this afternoon and since the observed reports
are so close...decided to keep the High Wind Warning going
through 6PM. All the Red Flag Warnings are panning out and will
keep them going as well. One change...did add the southern
Nebraska into the Wind Advisory in an earlier update as
Scottsbluff was reporting wind gusts in excess of 45MPH and some
of the UPR/NEDOR sites across the southern Panhandle have been
hitting sustained at 30MPH.
700/850MB winds begin to decrease after 00Z this evening...so
ending time of wind headlines look good at 6PM. Looks like another
breezy to windy day Tuesday across the area. GFS 850MB winds close
to 25kts while 700mb winds forecasted at 25-30kts. Warmer
temperatures Tuesday as 700mb temperatures climb back to +14C
during the afternoon. Afternoon humidities quite low Tuesday...so
went ahead with another Fire Weather Watch for many of the areas
east of the Laramie Range. One thing of note...Red Flag conditions
started pretty early this morning. Started at 9AM at some
locations...so did start the watch earlier.
Would expect similar conditions Wednesday fire weather wise with
700mb winds 25-30kts. We will likely need fire headlines for some
areas (301...maybe 310) for Wednesday as well.
.LONG TERM...(Wednesday night through Monday)
Issued at 241 PM MDT Mon Jul 11 2016
A generally westerly upper flow will continue across the CWA
Thursday through Saturday then gradually transition to more
southwesterly Sunday into early next week. Surface winds should
ease in this period so fire weather concerns look to lower some
especially over the plains as humidities increase as well. A minor
cool front looks to pass by early Friday then temperatures will
warm gradually Saturday through Monday as an upper high
strengthens over the southern plains. The increased moisture will
also lend to better chances for mainly late day convection...aided
by a couple weak impulses riding across the region. Best chances
appear to be Thursday through Saturday. EC still hints at a bit of
activity Sunday and Monday while GFS dry.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 601 PM MDT Mon Jul 11 2016
For the early evening update we added mention of some passing TSRA
at Sidney where some buildups have occurred along the Colorado
border. Think most of that activity should be through Sidney by
03Z. Otherwise...big forecast item initially is the high winds
that will gradually abate through mid evening. Very large grass
fire north of Torrington Wyoming bringing slightly reduced
visibilities in smoke to the Chadron area ant potentially Alliance
through the evening hours and possibly through the night. Will
have to watch visibilities those areas closely tonight. Farther
west at Cheyenne and Laramie smoke from the Beaver Creek fire is
currently restricting visibilities around Cheyenne to between 5
and 7 miles. Those visibilities may go down to MVFR tonight when
the winds finally decouple...something to watch for. Visibilities
at Laramie very good right now...but they are just north of the
smoke plume so something to watch there as well overnight.
&&
.FIRE WEATHER...
Issued at 241 PM MDT Mon Jul 11 2016
Strong winds to continue this afternoon behind a dry cold front that
moved through the area this morning. Low humidities for most areas...so
Red Flag warnings are looking pretty good. Gusty winds and low humidities
along with warmer temperatures are expected Tuesday. Went with a Fire
Weather Watch for some areas Tuesday and we will likely see fire headlines
again Wednesday.
&&
.CYS Watches/Warnings/Advisories...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-310.
Fire Weather Watch from Tuesday morning through Tuesday evening
for WYZ301-310.
High Wind Warning until 6 PM MDT this evening for WYZ105>107-110-
115>118.
NE...Red Flag Warning until 8 PM MDT this evening for NEZ311>313.
Fire Weather Watch from Tuesday morning through Tuesday evening
for NEZ311-312.
Wind Advisory until 6 PM MDT this evening for NEZ002-003-019>021-
054-055-095-096.
&&
UPDATE...RJM
SHORT TERM...GCC
LONG TERM...RE
AVIATION...JG
FIRE WEATHER...GCCHazardous weather outlook, Jul 11, 4:30 PM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 430 PM MDT MON JUL 11 2016 WYZ101>119-122230- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 430 PM MDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING. A HIGH WIND WARNING IS IN EFFECT THROUGH 6 PM FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WYOMING INCLUDING LARAMIE...CHEYENNE...BORDEAUX AND ARLINGTON. GUSTS TO 60 MPH ARE LIKELY. IT WILL BE DRY WITH LOW AFTERNOON HUMIDITIES. RED FLAG WARNINGS ARE IN EFFECT FOR AREAS EAST OF THE LARAMIE RANGE THROUGH 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM...BREEZY AND DRY CONDITIONS WILL RESULT IN HIGH FIRE DANGER FOR MUCH OF SOUTHEAST WYOMING TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-122230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 430 PM MDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA. .DAY ONE...TONIGHT BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. GUSTS 40 TO 50 MPH ARE LIKELY...ESPECIALLY OVER THE NORTHERN PANHANDLE. A WIND ADVISORY IS IN EFFECT THROUGH 6 PM. IT WILL BE DRY WITH LOW AFTERNOON HUMIDITIES. RED FLAG WARNINGS ARE IN EFFECT THROUGH 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WARM...BREEZY AND DRY CONDITIONS WILL RESULT IN HIGH FIRE DANGER FOR WESTERN PORTIONS OF THE NEBRASKA PANHANDLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 11, 2:43 PM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
07/11/2016 M59.00 MPH CARBON WY DEPT OF HIGHWAYS
&&
KCOTSAKILocal storm report, Jul 11, 3:34 PM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND GST 5 E TIE SIDING 41.08N 105.41W
07/11/2016 E63 MPH ALBANY WY MESONET
DALE WS RAILROAD SITE.
&&
AAHLocal storm report, Jul 11, 3:43 PM MDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND GST 16 WSW CHEYENNE 41.06N 105.08W
07/11/2016 M58 MPH LARAMIE WY DEPT OF HIGHWAYS
OTTO ROAD HIGHWAY OBSERVATION SITE.
&&
AAHLocal storm report, Jul 11, 3:54 PM MDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
354 PM MDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
07/11/2016 M61 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX HIGHWAY OBSERVATION SITE.
&&
AAHLocal storm report, Jul 11, 4:04 PM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
07/11/2016 M58 MPH LARAMIE WY ASOS
CHEYENNE AIRPORT ASOS.
&&
AAHLocal storm report, Jul 11, 4:38 PM MDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
438 PM MDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
07/11/2016 M63 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX HIGHWAY OBSERVATION SITE. BLOW OVER VISIBLE ON
BORDEAUX WEB CAMERA.
&&
AAHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:46 PM MDT | Fire Weather Watch | CYS | 12 hr |
Nearby
Red Flag Warnings in Wyoming, 2016Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.